Sifrol ER : Hello everyone, May I ask... - Parkinson's Movement

Parkinson's Movement
17,430 members17,308 posts

Sifrol ER

october61
october61

Hello everyone,

May I ask for some advice or guidance please?

I have been taking Madopar Dispersible only which, I have been told by one of the Nurses at Parkinson’s UK that this is inadequate to control my symptoms. My Neurologist has prescribed Sifrol ER 0.375 mg which is to be taken at night, the medicine arrived yesterday.......

Are any of you guys taking this medicine or are familiar with it? Please could you give me your thoughts regarding this medicine.

Does food affect the benefits of Sifrol ER?

Did you reduce your other medication when you started taking Sifrol ER?

Did you improve after taking Sifrol ER?

Did you deteriorate after taking Sifrol ER?

Any advice will be gratefully recieved.

Best wishes to all,

Paul

19 Replies
oldestnewest

Sifrol is a dopamine agonist. Dopamine agonists are dangerous drugs which should only be used when levodopa meds are maxed out. How much madopar are you taking? Have you tried the time release version Madopar HBS?

Dopamine agonists commonly cause impulse control disorders and orthostatic hypotension, either of which can be devastating,

october61
october61
in reply to park_bear

Thank you park_bear, Sifrol ER was recently prescribed by my Neurologist. However, I wanted to figure out what choices are available, I will look into Madopar HBS. It may not be available here in Indonesia.

I have been taking 5-6 Madopar Dispersible (125 mg) daily, the off time occurs at each dose.

Best wishes,

Paul

park_bear
park_bear
in reply to october61

There are many different time-release versions of levodopa available, such as Sinemet CR and Rytary.

If you choose to try the Sifrol you should be checking your blood pressure for orthostatic hypotension and someone should be monitoring your behavior for impulse control disorders.

october61
october61
in reply to park_bear

park_bear, thanks again, your help is much appreciated. I will look at Rytary and see if it is available in Indonesia. For all of us the cost of medicine is important, for me especially so, as I cannot work and the my wife works very hard to find the money, we do not have healthcare insurance. Are you aware of any website where a guy can purchase these medicines?

I took Sifrol ER last night for the third time and slept well for almost 8 hours which is great. I will increase the dose of Sifrol ER in a few days

park_bear
park_bear
in reply to october61

If the current dosage of Sifrol is working for you best to leave it at that.

october61
october61
in reply to park_bear

Thank you park_bear

well i have tried it myself but it never really did very much for me.but you try it as it might work for you,as we all are different.buy your self a pads machine it massages your sore spots on your shoulder and arms.i would not be with out it.and its cheap to buy.regards

Thank you Motherfather, are you still taking Sifrol ER? Why did you have sore spots? Was it a side effect?

I started to take the Sifrol ER 2 days ago and have almost halved my intake of Madopar, it seems ok so far but, it is early days. Today I endured a bout of diarrhea and I’m sure this has had a negative effect on the benefits of my medication.

Best wishes,

Paul

well october i just ment my right arm and shoulder gets painful, but i use a massage machine that has pads it makes a big differents.i just sent a video to park bear cheap to buy.easy to use there are ones you can put on your bed as well its good as well makes me sleep.regards.

Motherfather,

Thank you.

Regards,

Paul

Do you have a link for this pads machine?

hi bear if you want to buy this machine go into ali express its in china very cheap to buy there slippers that come with it as well u just plug them in relaxes your feet.less than 20 bucks.regards.

Hi october61and hi park_bear,

I have read your questions and i am a bit surprised by the answer park_bear gave to you! First of all, i think you should discuss these things with your neurologue, what are the possibilities in medication . Everyone is different and every Parkinson too.

I have had another agonist (requip,ropinirol) in high doses and i have done quite well on it for several years. It s only later that i have taken Madopar.

It's true that there is a RISK of impulse control disorders but in my humble opinion you cannot say: dopamine agonists commonly cause etc.

But most of all: get your information by your docters, they know you as a person, and there are so much possibilities in medication, what works for me doesnt mean it wil work for you. We are all specialist - but only in our own body!

Take care

nanster
nanster
in reply to Hollandaise

I have been taking Sifrol ER 1.5mg for a while now as my Sinemet was "wearing off" over night. It works a treat with no side effects for me.

october61
october61
in reply to nanster

Dear nanster,

Thank you for sharing your experience with Sifrol ER.

Best wishes,

Paul

Dear Hollandaise,

Thank you for your thoughts. In my experience Neurologists are not infallible. However, we must have faith in what they advise us.

I saw four Neurologists during 2014 and recieved four quite different diagnosis.

1. Parkinson’s Disease.

2. Restless Legs Syndrome.

3. Definitely not Parkinson’s

4. Young onset Parkinson’s

So, you see I am anxious to do as the Neurologist says without doing a little research of my own, that is my reason for this post, to learn the experience of others in a similar situation. I am afraid of this condition, it has devastated my life, it has stolen my confidence, my ability to work and what little bravery I had before it came along.

Best wishes,

Paul

hi hollandaise well if you check on all the people here that has pd you will find a lot of theses experts on pd dont have a clue the last one i went to cost 400 dollars for 15 mins at the end he told me theres nothing more he can do.if you want to learn something just read everything that people here tell you as they wont put you wrong,my doctor told me for over a year i did not have pd..i told him i did just from coming on here and trying things.regards.

You are absolutely right to do your own research and never trust a doctor just because he s a doctor. I was just afraid that you would throw your Sifrol away without trying it, after the comment of park_bear. It´s his view and for him it is negative, but i just wanted to say that my experience was different!

Thank you Hollandaise.

Take care,

Paul

You may also like...